Journal Information
Vol. 39. Issue 8.
Pages 373-375 (August 2003)
Share
Share
Download PDF
More article options
Vol. 39. Issue 8.
Pages 373-375 (August 2003)
Full text access
Síndrome de Stevens-Johnson asociado a neumonía atípica
Stevens-Johnson syndrome associated with atypical pneumonia
Visits
...
M. Modesto Alaponta,
Corresponding author
manumalap@ono.com

Correspondencia: Servicio de Neumología. Hospital Universitario La Fe. Avda. Campanar, 21. 46009 Valencia. España
, S. Reyes Calzadaa, E. Calabuig Muñozb, D. Nauffal Manzura
a Servicio de Neumología. Hospital Universitario La Fe. Valencia
b Servicio de Medicina Interna. Hospital Universitario La Fe. Valencia. España
Article information
Abstract
Bibliography
Download PDF
Statistics

El síndrome de Stevens-Johnson se caracteriza por un exantema generalizado asociado a fiebre alta, síntomas catarrales y mucositis. Ha sido relacionado con varias etiologías, entre las que destacan numerosos fármacos y algunos agentes productores de neumonías atípicas, y puede llegar a ser mortal hasta en el 5% de las ocasiones

Presentamos el caso de una paciente joven con una neumonía atípica bilateral que se acompañó de un exantema generalizado muy importante y requirió ingreso en la Unidad de Grandes Quemados de nuestro hospital. Fue diagnosticada de síndrome de Stevens-Johnson tras neumonía atípica por Mycoplasma pneumoniae con confirmación microbiológica y anatomopatológica

Palabras clave:
Neumonía atípica
Síndrome de Stevens-Johnson
Mycoplasma pneumoniae

Stevens-Johnson syndrome is characterized by generalized exanthema associated with high fever, catarrhal symptoms and mucositis. Various etiologies have been implicated, particularly numerous medications and certain agents of atypical pneumonia. Stevens-Johnson syndrome leads to death in up to 5% of cases

We describe the case of a 30-year-old woman with bilateral atypical pneumonia accompanied by severe generalized exanthema that required hospitalization in the serious burns unit of our hospital. She was diagnosed with Stevens-Johnson syndrome following atypical pneumonia caused by Mycoplasma pneumoniae with microbiological and pathological confirmation

Key words:
Atypical pneumonia
Stevens-Johnson syndrome
Mycoplasma pneumoniae
Full text is only aviable in PDF
Bibliografía
[1.]
J.C. Roujeau, R.S. Stern.
Severe adverse cutaneous reactions to drugs.
N Engl J Med, 331 (1994), pp. 1272-1285
[2.]
S.G. Baum.
Mycoplasma pneumoniae and atypical pneumonia.
Principles and practice of infectious diseases, 5th ed, pp. 2018-2027
[3.]
J.G. Barlett, R.F. Breiman, L.A. Mandell, T.M. File.
Community-acquired pneumonia in adults: guidelines for management.
Clin Infect Dis, 26 (1988), pp. 811-838
[4.]
T.J. Marrie, R.W. Peeling, M.J. Fine, D.E. Singer, C.M. Coley, W.N. Kapoor.
Ambulatory patients with community-acquired pneumonia: the frecuency of atypical agents and clinical course.
Am J Med, 101 (1996), pp. 508-515
[5.]
N.J. Ali, M. Sillis, B.E. Andrews, et al.
The clinical spectrum and diagnosis of Mycoplasma pneumoniae infection.
Qjm, 58 (1986), pp. 241
[6.]
D. Lieberman, F. Schaeleffer, I. Boldur, D. Lieberman, S. Horowitz, M.G. Friedman, et al.
Multiple pathogens in adult patients admitted with community-acquired pneumonia: a one year prospective study of 346 consecutive patients.
Thorax, 51 (1996), pp. 179-184
[7.]
Y.K. Tay, J.C. Huff, W.L. Weston.
Mycoplasma pneumoniae infection is associated with Stevens-Johnson syndrome, not erythema multiforme.
J Am Acad Dermatol, 35 (1996), pp. 757-760
[8.]
J.D. Cherry.
Anemia and mucocutaneous lesions due to Mycoplasma pneumoniae infections.
Clin Infect Dis, 17 (1993), pp. 47-51
[9.]
A. Auquier-Dunant, M. Mockenhaupt, L. Naldi, et al.
Correlation between clinical patterns and causes of erythema multiforme majus, Stevens-Johnson syndrome, and toxic epidermal necrolysis: results of an international prospective study.
Arch Dermatol, 138 (2002), pp. 1019-1024
Copyright © 2003. Sociedad Española de Neumología y Cirugía Torácica
Archivos de Bronconeumología

Subscribe to our newsletter

Article options
Tools

Are you a health professional able to prescribe or dispense drugs?